MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 8mm tenaculum forceps instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) replicated/confirmed the customer reported complaint.Fa found the instrument¿s grip tips were not moving intuitively.The root cause of this failure is attributed to a component failure.Additional observations: the instrument was found to have a loose pitch cable at the distal end root cause of this failure is attributed to a component failure.After opening the housing, the instrument was found to have derailed grip cables on the clamping pulley at the proximal end.The yaw motion may be non-intuitive as a result.The root cause of derailed instrument grip cables is attributed to a component failure.Additional observation not reported by site that is not related to the customer reported complaint: the instrument was found to have a frayed pitch cable at the distal clevis hub.The root cause of frayed - distal instrument pitch cables attributed to a component failure.An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The reported complaint was not confirmed, based on the field evaluation the fse was unable to reproduce reported problem.System tested and verified as ready for use.A review of the system logs for the event date of (b)(6) 2021 has been performed by an isi post market surveillance specialist and the following was observed: there were no observed events in the system logs that would suggest a product issue and the logged events are in line with normal system functionality.This complaint is being reported due to the following conclusion: the tenaculum forceps were unable to be removed.At that time the patient was experiencing bleeding due to an unknown problem during the procedure.The procedure was converted to a laparoscopic procedure to address the bleeding.Failure analysis identified issues attributed to "component failure".
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tenaculum forceps grip failed to close nor open and the ¿customer should remove the instrument with the drape, and the instrument stopped working¿.This instrument was installed on arm two and hadn't been removed for about 30 minutes.The patient was experiencing bleeding.The procedure was converted to a laparoscopic procedure.Upon troubleshooting, the customer removed the cannula, the sterile adaptor, and the instrument and performed a power cycle of the system.After the instrument was removed with the sterile adapter, the surgeon continued the procedure using the same da vinci system.There was no report of fragment(s) falling inside the patient.On 16-jun-2021, intuitive surgical, inc.(isi) obtained the following additional information regarding the reported event: the cause of the bleeding is unknown, and there was a delay in controlling the bleeding since the site could not remove the tenaculum forceps instrument.The tenaculum instrument was removed with the sterile adapter.It was reported that the surgeon converted to laparoscopic surgery to control the bleeding, and then the procedure was completed robotically.It is unknown whether the root cause of the bleeding is related to the da vinci instrument.It was reported that the blood loss occur due to the use of the isi product; however it was also reported that the bleeding was caused by an unknown problem.The following are unknown: what tissue was the bleeding observed, cause of bleeding, estimated blood loss, what tissue was the tenaculum forceps was grasping on, and if that was the tissue that was bleeding.Isi was unable to gather additional information regarding the reported event.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14856340
Report Number2955842-2022-12543
Device Sequence Number4728212
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N10210118
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN10210118 229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown